Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 40, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 10, 2024, 1:36 PM CDT for Covington County, Escambia County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2024, 1:36 PM CDT (18:36 UTC)
- Expired
- Apr 10, 2024, 2:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Covington County, AL, Escambia County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 104 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 1:36 PM CDT | TSTM WND DMG | 2 Se Ensley, FL | Large tree down near Sears Blvd and Olive Rd in Pensacola, FL. Photos relayed on social media. |
| Apr 10, 1:48 PM CDT | TSTM WND DMG | 3 Se Pace, FL | Reports relayed of downed fences and damaged roofs near the Woodlands neighborhood. Time estimated by radar. |
| Apr 10, 1:48 PM CDT | TORNADO | 3 Se Pace, FL | The tornado began just southwest of of Sterling Way near Escambia Bay and quickly intensified as it approached Peach Dr. where numerous homes suffered shingle damage. A very large oak tree was snapped with several other large hardwood branches snapped. Numerou |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 9:57 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted.
519
WUUS54 KMOB 101836
SVRMOB
ALC039-053-FLC033-091-113-101930-
/O.NEW.KMOB.SV.W.0040.240410T1836Z-240410T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
136 PM CDT Wed Apr 10 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Escambia County in south central Alabama...
Southwestern Covington County in south central Alabama...
Okaloosa County in northwestern Florida...
Santa Rosa County in northwestern Florida...
Eastern Escambia County in northwestern Florida...
* Until 230 PM CDT.
* At 136 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Flomaton to 10 miles northeast of
Molino to near Brent to 9 miles southeast of Perdido Beach, moving
east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Ensley,
Warrington, Crestview, Gonzalez, Pace, Milton, Gulf Breeze,
Goulding, Mary Esther, Century, Flomaton, Bagdad, Myrtle Grove,
Baker, and Oriole Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.
&&
LAT...LON 3022 8748 3046 8734 3079 8724 3104 8729
3120 8654 3088 8646 3055 8657 3028 8671
3029 8680 3022 8720
TIME...MOT...LOC 1836Z 262DEG 37KT 3098 8721 3080 8717 3048 8727 3024
8740
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
390
WWUS54 KMOB 101901
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
201 PM CDT Wed Apr 10 2024
ALC039-053-FLC033-091-113-101930-
/O.CON.KMOB.SV.W.0040.000000T0000Z-240410T1930Z/
Escambia AL-Covington AL-Okaloosa FL-Santa Rosa FL-Escambia FL-
201 PM CDT Wed Apr 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...OKALOOSA...SANTA
ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES...
At 201 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Riverview to 12 miles northeast
of Roeville to 6 miles south of Bagdad to 4 miles south of Pensacola
Beach, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wright, Crestview, Milton, Gulf Breeze, Mary Esther, Bagdad, Baker,
Oriole Beach, Navarre, Riverview, Pensacola Beach, Point Baker,
Navarre Beach, Pea Ridge, and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3044 8715 3108 8711 3120 8654 3088 8646
3055 8657 3028 8671 3029 8680 3022 8722
TIME...MOT...LOC 1901Z 270DEG 37KT 3101 8693 3083 8689 3051 8700 3027
8713
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:37 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 10, 12:37 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1237 PM CDT Wed Apr 10 2024
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Wed Apr 10 2024
Line of strong to severe convection moving eastward across the
Gulf coast. Potential of damaging straight line winds will
accompany the line and bring dangerous impacts to approaches and
departures. Out ahead of the main line, isolated tsra could rotate
and bring a tornado potential through the afternoon. It still
looks to remain windy behind the line and non-convective low
level wind shear will also be a hazard. Cigs down to IFR/LIFR
levels and vsby could be reduced VLIFR/LIFR in +RA. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 59 72 50 77 50 79 54 80 / 70 0 0 0 0 0 0 0
Pensacola 64 72 54 75 53 76 56 77 / 90 0 0 0 0 0 0 0
Destin 65 74 58 75 56 75 59 75 / 90 0 0 0 0 0 0 0
Evergreen 59 71 48 75 44 81 49 83 / 90 0 0 0 0 0 0 0
Waynesboro 56 71 47 75 46 81 50 83 / 50 0 0 0 0 0 0 0
Camden 57 67 48 72 45 79 50 83 / 80 10 0 0 0 0 0 0
Crestview 61 75 49 77 45 81 48 82 / 90 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 1 AM CDT Thursday for ALZ051>060-261>266.
Flood Watch through late tonight for ALZ051>060-261>266.
Coastal Flood Advisory until 6 PM CDT this evening for ALZ263-
264.
High Rip Current Risk through Friday morning for ALZ265-266.
High Surf Warning until 1 AM CDT Friday for ALZ265-266.
FL...Wind Advisory until 1 AM CDT Thursday for FLZ201>206.
Flood Watch through late tonight for FLZ201>206.
High Rip Current Risk through Friday morning for FLZ202-204-206.
High Surf Warning until 1 AM CDT Friday for FLZ202-204-206.
MS...Wind Advisory until 1 AM CDT Thursday for MSZ067-075-076-078-079.
Flood Watch through late tonight for MSZ067-075-076-078-079.
GM...Gale Warning until 1 PM CDT Thursday for GMZ630>636.
Small Craft Advisory from 1 PM to 7 PM CDT Thursday for
GMZ630>636.
Gale Warning until 7 PM CDT Thursday for GMZ650-655-670-675.
Small Craft Advisory from 7 PM Thursday to 1 AM CDT Friday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Apr 10, 12:17 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1217 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM Hail 2 E Fort Morgan 30.23N 87.99W
04/10/2024 E1.00 Inch Baldwin AL Broadcast Media
Video relayed on social media of quarter
size hail in Fort Morgan, AL.
&&Local storm report, Apr 10, 12:20 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1220 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM Hail Magnolia Springs 30.40N 87.78W
04/10/2024 E1.00 Inch Baldwin AL Broadcast Media
Photo relayed on social media of multiple
hail stones ranging from quarter size and
smaller.
&&Local storm report, Apr 10, 12:32 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1232 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM Tstm Wnd Gst 2 SSW Brookley Field AS 30.58N 88.07W
04/10/2024 M61 MPH Mobile AL Mesonet
Buccaneer YC weatherflow site gusted to 53
knots.
&&Local storm report, Apr 10, 12:37 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1237 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM Tstm Wnd Gst Brookley Field ASOS 30.61N 88.06W
04/10/2024 M55 MPH Mobile AL ASOS
BFM ASOS gusted to 48 kts.
&&Local storm report, Apr 10, 12:43 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1243 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM Coastal Flood 3 E Pinto Island 30.68N 87.98W
04/10/2024 Baldwin AL Dept of Highways
Coastal flooding reported on the
Causeway/US90 with multiple stalled
vehicles. EB lanes closed.
&&Local storm report, Apr 10, 1:02 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
102 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM Tstm Wnd Dmg 2 NNE Tillmans Corner 30.62N 88.16W
04/10/2024 Mobile AL Public
Multiple reports of trees down near Halls
Mill Rd and Old Pascagoula Rd.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:03 PM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 23 hr |
| Apr 10, 9:42 AM CDT | River Flood Warning | MOB | Baldwin | 12 hr |
| Apr 10, 9:43 AM CDT | River Flood Warning | MOB | Covington, Escambia | 34 hr |
| Apr 10, 11:23 AM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 52 min |
| Apr 10, 11:36 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Apr 10, 11:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 10, 11:57 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 33 min |
| Apr 10, 12:13 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 47 min |
| Apr 10, 12:15 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Apr 10, 12:54 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 51 min |
| Apr 10, 1:02 PM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Washington | 3 hr |
| Apr 10, 1:08 PM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 10, 1:44 PM CDT | River Flood Warning | MOB | Baldwin | 8 hr |
| Apr 10, 1:45 PM CDT | River Flood Warning | MOB | Escambia | 8 hr |
| Apr 10, 1:46 PM CDT | River Flood Warning | MOB | Baldwin | 8 hr |
| Apr 10, 1:48 PM CDT | River Flood Warning | MOB | Covington | 20 hr |
| Apr 10, 2:19 PM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Covington, Escambia | 3 hr |
| Apr 10, 2:19 PM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 10, 2:25 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 65 min |
| Apr 10, 3:16 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Apr 10, 3:39 PM CDT | Special Marine Warning | MOB | 51 min | |
| Apr 10, 1:04 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 26 min |
| Apr 10, 1:33 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 27 min |
| Apr 10, 1:42 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 21 hr |
| Apr 10, 5:18 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.